Alert archive / Kansas / Red Flag Warnings in 2010

Red Flag Warning 16, NWS Dodge City, KS

November 8, 20108 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Nov 8, 2010, 3:56 AM CST for 8 counties in Kansas. It took effect at Nov 8, 2010, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2010, 3:56 AM CST (09:56 UTC)
In effect from
Nov 8, 2010, 1:00 PM CST
Expired
Nov 8, 2010, 5:44 PM CST
In force
5 hr
Issued by
NWS Dodge City, KS

Counties Finney County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 93 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4248 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
535 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WWUS83 KDDC 080956
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
356 AM CST MON NOV 8 2010

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.UNSEASONABLY WARM TEMPERATURES THIS AFTERNOON WILL CAUSE RELATIVE
HUMIDITY VALUES TO FALL TO 15 PERCENT OR LESS. WINDS WILL BECOME
SOUTHERLY AND BECOME GUSTY DURING THE AFTERNOON HOURS. THIS WILL
RESULT IN EXTREME FIRE DANGER CONDITIONS.

KSZ078-081100-
/O.CAN.KDDC.FW.A.0009.101108T1900Z-101109T0000Z/
FORD-
356 AM CST MON NOV 8 2010

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONE 078...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FIRE
WEATHER WATCH. 

$$

KSZ075>077-084>087-082200-
/O.UPG.KDDC.FW.A.0009.101108T1900Z-101109T0000Z/
/O.NEW.KDDC.FW.W.0016.101108T1900Z-101109T0000Z/
GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE-
356 AM CST MON NOV 8 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 075...076...077...084...085...086 AND 087...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE
  WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 084 MORTON...FIRE
  WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE
  WEATHER ZONE 087 MEADE.

* WINDS WILL SWITCH TO THE SOUTH AT 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* RELATIVE HUMIDITY LEVELS WILL FALL TO 10 TO 15 PERCENT.

* OUTSIDE BURNING IS STRONGLY DISCOURAGED. CONDITIONS ARE FAVORABLE
  FOR RAPID SPREAD OF WILDLAND FIRES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ063-082200-
/O.NEW.KDDC.FW.W.0016.101108T1900Z-101109T0000Z/
FINNEY-
356 AM CST MON NOV 8 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 063...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST
THIS EVENING. 

* FIRE WEATHER ZONE 063 FINNEY.

* WINDS WILL SWITCH TO THE SOUTH AT 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* RELATIVE HUMIDITY LEVELS WILL FALL TO 10 TO 15 PERCENT.

* OUTSIDE BURNING IS STRONGLY DISCOURAGED. CONDITIONS ARE FAVORABLE
  FOR RAPID SPREAD OF WILDLAND FIRES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GERARD

HTTP://WEATHER.GOV/DDC
3 follow-up statements
177 
WWUS83 KDDC 081744
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1144 AM CST MON NOV 8 2010

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.UNSEASONABLY WARM TEMPERATURES THIS AFTERNOON WILL CAUSE
RELATIVE HUMIDITY VALUES TO FALL TO 15 PERCENT OR LESS. WINDS
WILL BECOME SOUTHERLY AND BECOME GUSTY DURING THE AFTERNOON
HOURS. THIS WILL RESULT IN EXTREME FIRE DANGER CONDITIONS.

KSZ063-075>077-084>087-090000-
/O.CON.KDDC.FW.W.0016.101108T1900Z-101109T0000Z/
FINNEY-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE-
1144 AM CST MON NOV 8 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 063...

* FIRE WEATHER ZONE 063 FINNEY.

* WINDS WILL SWITCH TO THE SOUTH AT 10 TO 20 MPH WITH GUSTS TO
  25 MPH.

* RELATIVE HUMIDITY LEVELS WILL FALL TO 10 TO 15 PERCENT.

* OUTSIDE BURNING IS STRONGLY DISCOURAGED. CONDITIONS ARE
  FAVORABLE FOR RAPID SPREAD OF WILDLAND FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/DDC
123 
WWUS83 KDDC 082025
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
225 PM CST MON NOV 8 2010

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND
AGAIN TUESDAY AFTERNOON...

.UNSEASONABLY WARM TEMPERATURES THIS AFTERNOON WILL CAUSE RELATIVE HUMIDITY
VALUES TO FALL TO 15 PERCENT OR LESS. WINDS WILL INCREASE FROM THE SOUTH
AND BECOME GUSTY. THIS WILL RESULT IN EXTREME FIRE DANGER CONDITIONS.
DRY AND WINDY CONDITIONS WILL ALSO DEVELOP TUESDAY AFTERNOON.

KSZ063-075>077-084>087-090830-
/O.NEW.KDDC.FW.A.0010.101109T1900Z-101110T0100Z/
/O.CON.KDDC.FW.W.0016.000000T0000Z-101109T0000Z/
FINNEY-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE-
225 PM CST MON NOV 8 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 063...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* FIRE WEATHER ZONE 063 FINNEY.

* WINDS WILL SWITCH TO THE SOUTH AT 10 TO 20 MPH WITH GUSTS TO 25
  MPH. WINDS WILL BE EVEN STRONGER BY TUESDAY AFTERNOON WITH WIND
  GUSTS AS HIGH AS 45 MPH.

* RELATIVE HUMIDITY LEVELS WILL FALL TO 10 TO 15 PERCENT THIS
  AFTERNOON AND AGAIN TUESDAY AFTERNOON.

* OUTSIDE BURNING IS STRONGLY DISCOURAGED. CONDITIONS ARE 
  FAVORABLE FOR RAPID SPREAD OF WILDLAND FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ043>045-061-062-064-074-078-090830-
/O.NEW.KDDC.FW.A.0010.101109T1900Z-101110T0100Z/
SCOTT-LANE-NESS-HAMILTON-KEARNY-HODGEMAN-STANTON-FORD-
225 PM CST MON NOV 8 2010 /125 PM MST MON NOV 8 2010/

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 043 SCOTT...
  FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...
  FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 
  KEARNY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 
  074 STANTON...FIRE WEATHER ZONE 078 FORD.

* WINDS INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH TUESDAY AFTERNOON.

* RELATIVE HUMIDITY LEVELS WILL FALL TO 10 TO 15 PERCENT TUESDAY AFTERNOON.

* IMPACTS...OUTSIDE BURNING IS STRONGLY DISCOURAGED. CONDITIONS
  ARE FAVORABLE FOR RAPID SPREAD OF WILDLAND FIRES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/DDC
051 
WWUS83 KDDC 082344
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
544 PM CST MON NOV 8 2010

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND
AGAIN TUESDAY AFTERNOON...

.UNSEASONABLY WARM TEMPERATURES THIS AFTERNOON WILL CAUSE
RELATIVE HUMIDITY VALUES TO FALL TO 15 PERCENT OR LESS. WINDS
WILL INCREASE FROM THE SOUTH AND BECOME GUSTY. THIS WILL RESULT
IN EXTREME FIRE DANGER CONDITIONS. DRY AND WINDY CONDITIONS WILL
ALSO DEVELOP TUESDAY AFTERNOON.

KSZ063-075>077-084>087-091145-
/O.CAN.KDDC.FW.W.0016.000000T0000Z-101109T0000Z/
/O.CON.KDDC.FW.A.0010.101109T1900Z-101110T0100Z/
FINNEY-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE-
544 PM CST MON NOV 8 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 063......FIRE WEATHER WATCH IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW
HUMIDITY...
...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONE 063......FIRE WEATHER WATCH IN EFFECT FROM
TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED
FLAG WARNING FOR THIS EVENING.

* FIRE WEATHER ZONE 063 FINNEY.

&&

$$

KSZ043>045-061-062-064-074-078-091145-
/O.CON.KDDC.FW.A.0010.101109T1900Z-101110T0100Z/
SCOTT-LANE-NESS-HAMILTON-KEARNY-HODGEMAN-STANTON-FORD-
544 PM CST MON NOV 8 2010 /444 PM MST MON NOV 8 2010/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 043 SCOTT... FIRE
  WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS... FIRE
  WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE
  WEATHER ZONE 63...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE
  074 STANTON... FIRE WEATHER ZONE 078 FORD.

* WINDS INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH TUESDAY
  AFTERNOON.

* RELATIVE HUMIDITY LEVELS WILL FALL TO 10 TO 15 PERCENT TUESDAY
  AFTERNOON.

* IMPACTS...OUTSIDE BURNING IS STRONGLY DISCOURAGED. CONDITIONS 
  ARE FAVORABLE FOR RAPID SPREAD OF WILDLAND FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

12

FOR MORE UPDATED INFORMATION, SEE OUR WEBSITE AT: HTTP://WEATHER.GOV/DDC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Nov 8, 3:43 AM CST, 13 minutes earlier.

Area forecast discussion, Nov 8, 3:43 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
343 AM CST MON NOV 8 2010

.DISCUSSION...

DAYS 1-2...

00Z UPPER AIR ANALYSIS SHOWED A COMPACT FAST MOVING SHORTWAVE OVER
THE CENTRAL HIGH PLAINS. THIS WAVE HAS MOVED INTO THE UPPER MIDWEST
PER WATER VAPOR IMAGERY. AT THE SURFACE...SURFACE OBS SHOW THAT
THE LEE SIDE TROUGH WAS GETTING NUDGED OUT INTO WESTERN KANSAS WITH
THE PASSAGE OF THE SHORTWAVE. FARTHER WEST A FAIRLY STOUT UPPER
LEVEL SHORTWAVE WAS DIGGING INTO THE WESTERN STATES AS EVIDENT
WITH THE 130 KNOT JET ON THE WEST SIDE OF IT AND 100 METER HEIGHT
FALLS EVIDENT OVER KSFO.

AS SHORTWAVE RIDGING MOVES EAST OF THE REGION AND THE WESTERN SYSTEM
CONTINUES TO MOVE INTO THE INTERMOUNTAIN WEST...THE LEE SIDE TROUGH
OVER WESTERN KANSAS WILL BECOME REESTABLISHED OVER FAR EASTERN
COLORADO THIS AFTERNOON. WINDS WILL GRADUALLY INCREASE OVER SOUTHWEST
KANSAS ESPECIALLY THIS AFTERNOON. NAM 800 MB WIND PROGS SHOW THE
WINDS INCREASING TO 25 KNOTS BETWEEN 18 AND 21Z. WITH AFTERNOON HIGH
TEMPS RISING INTO THE UPPER 70S/AROUND 80...RELATIVE HUMIDITY WILL BE
FALLING TO AT OR BELOW 15 PERCENT. IT APPEARS THE AREA MOST LIKELY
TO SEE RED FLAG CRITERIA SHOULD BE WEST OF DODGE CITY AND GENERALLY
SOUTH OF A LINE FROM ELKHART TO GARDEN CITY AND MEADE.

ON TUESDAY THE UPPER WAVE WILL BE MOVING OUT OVER THE FRONT RANGE.
SURFACE DEWPOINTS WILL BE INCREASING AHEAD OF THIS WAVE WITH A DRYLINE
FORMING ACROSS SOUTHWEST KANSAS DURING THE AFTERNOON. HIGH TEMPERATURES
WILL BE A LITTLE MORE TRICKY ON TUESDAY AS SOUTHWESTERLY DOWNSLOPE WINDS
BEHIND THE DRYLINE WILL BE TEMPERED BY LOWERING HEIGHTS/THICKNESS.
WE COULD BE APPROACHING RED FLAG CONDITIONS AGAIN ON TUESDAY AS
RELATIVE HUMIDITY LEVELS FALL DURING THE AFTERNOON. WINDS WILL BE
QUITE STRONG BEHIND THE DRYLINE. A WIND ADVISORY MAY ALSO BE NEEDED.

DAYS 3-7...

MEDIUM RANGE MODELS INDICATE AN UPPER LEVEL S/WAVE TROUGH...EMBEDDED
WITHIN A BROADER LARGE SCALE TROUGH...DIGGING SOUTHEAST DEEP INTO
THE DESERT SOUTHWEST THURSDAY BEFORE TURNING EAST AND TRACKING
ACROSS THE CENTRAL AND SOUTH PLAINS FRIDAY. THIS VIGOROUS SYSTEM
WILL BE THE CATALYST FOR POSSIBLE PRECIP DEVELOPMENT ACROSS PORTIONS
OF WESTERN KANSAS THURSDAY AND FRIDAY. AN ATTENDANT COLD FRONT IS
PROJECTED TO PUSH SOUTHEAST INTO WESTERN KANSAS DURING THE DAY
THURSDAY WHILE AMPLE LOW LEVEL MOISTURE ADVECTS NORTH INTO SOUTH
CENTRAL AND PORTIONS OF SOUTHWEST KANSAS JUST AHEAD OF THE BOUNDARY.
STRONG UPPER LEVEL SUPPORT WILL BE PRESENT AS A STRONG UPPER LEVEL
JET STREAKS NORTHEAST OUT OF THE APPROACHING TROUGH AND CLIMBS
ACROSS CENTRAL AND PORTIONS OF WESTERN KANSAS JUST AS THE COLD FRONT
IS PROGGED TO MOVE ACROSS THE CWA. AS A RESULT, SHOWERS AND A FEW
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE FRONT AS IT PUSHES ACROSS THE FA LATE THURSDAY INTO THURSDAY
NIGHT. THIS WILL PLACE THE BEST CHANCE FOR PRECIP GENERALLY ACROSS
THE SOUTHEASTERN THIRD OF THE FA FROM LATE THURSDAY AFTERNOON
THROUGH FRIDAY MORNING. WILL KEEP LIKELY POPS IN ACROSS OUR
SOUTHEASTERN ZONES WITH POPS GRADUALLY TAPERING OFF TO THE
NORTH AND WEST. ANY PRECIP CHANCES WILL END BY FRIDAY NIGHT
AS THE UPPER LEVEL S/WAVE LIFTS NORTHEAST INTO THE GREAT LAKES
REGION.

HIGH TEMPERATURES MAY BE A CHALLENGE THURSDAY AS THE TIMING AND
POSITIONING OF THE COLD FRONT IS STILL IN QUESTION SOMEWHAT.
REGARDLESS, THE WARMEST HIGHS ARE EXPECTED ACROSS THE SOUTHEASTERN
PORTION OF THE CWA WHERE H85 TEMPERATURES ARE FORECAST TO REACH NEAR
TO JUST ABOVE 10C JUST AHEAD OF THE FRONTAL BOUNDARY.  TEMPERATURES
AT H85 ARE SHOWN TO BE JUST ABOVE 0C BY THE FASTER GFS SOLUTION AND
NEAR 8C BY THE ECMWF ACROSS NORTHWESTERN PORTIONS OF THE CWA BEHIND
THE FRONT. STILL, EXPECT THE COOLEST TEMPERATURES IN THE MORE
NORTHWESTERN ZONES WITH HIGHS IN THE 40S(F) TO THE LOWER 50S(F) TO
THE WARMEST IN THE SOUTHEAST WITH HIGHS POSSIBLY IN THE LOWER 60S(F).
TEMPERATURES WILL BE MUCH COOLER THURSDAY AND FRIDAY AS A LOW LEVEL
NORTHERLY FLOW SETS UP ACROSS WESTERN KANSAS IN WAKE OF THE COLD
FROPA THURSDAY ADVECTING IN MUCH COOLER AIR. TEMPERATURES ARE
EXPECTED TO BE BELOW NORMAL THROUGH FRIDAY AS A RESULT. PLAN NO
SIGNIFICANT CHANGES TO TEMPERATURES.

&&

.AVIATION...

VFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL TAF SITES THROUGH LATE
THIS EVENING. A LEE SIDE TROUGH OF LOW PRESSURE EDGING EAST INTO FAR
WESTERN KANSAS THIS MORNING WILL RETREAT BACK INTO EASTERN COLORADO
BY THIS AFTERNOON. AS A RESULT, VERY LIGHT WEST TO SOUTHWEST WINDS
THIS MORNING WILL BECOME MORE SOUTHERLY AND GRADUALLY STRENGTHEN
THROUGH LATE THIS AFTERNOON 10 TO 20KT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  79  45  77  36 /   0   0   0  10
GCK  80  40  75  33 /   0   0  10  10
EHA  81  43  72  32 /   0   0   0  10
LBL  81  41  76  34 /   0   0   0  10
HYS  78  45  74  36 /   0   0   0  10
P28  76  47  73  41 /   0   0   0  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS
EVENING FOR KSZ063-075>077-084>087.

&&

FN02/35
Hazardous weather outlook, Nov 7, 4:05 PM CST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
405 PM CST SUN NOV 7 2010

KSZ030-031-043>046-061>066-074>081-084>090-081130-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
405 PM CST SUN NOV 7 2010 /305 PM MST SUN NOV 7 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER DAYS ARE EXPECTED BOTH MONDAY AND TUESDAY AS
AFTERNOON TEMPERATURES WILL REMAIN WELL ABOVE AVERAGE. THIS WILL
ALLOW RELATIVE HUMIDITY TO FALL TO 10 TO 20 PERCENT DURING THE
AFTERNOON ACROSS MUCH OF SOUTHWEST KANSAS MONDAY AND TUESDAY.
WINDS ARE EXPECTED TO BE OUT OF THE SOUTH TO SOUTHWEST BOTH DAYS
WITH WINDS RANGING FROM 15 TO 25 MPH ON MONDAY...AND 25 TO 35 MPH
ON TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY ALONG AN ADVANCING COLD
FRONT IN THE AREA SOUTH AND EAST OF A LINE FROM PRATT TO
GREENSBURG AND COLDWATER. NO SEVERE WEATHER IS ANTICIPATED FROM
THESE STORMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 2:25 PM CSTFire Weather WatchDDCFinney, Ford, Grant, Gray, Hamilton, Haskell and 10 more14 hr
Nov 8, 2:38 PM CSTWind AdvisoryDDCGray, Haskell, Meade, Seward, Stevens26 hr

Nearby

Red Flag Warnings in Kansas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.